JOURNAL ARTICLE

Retinal pigment epithelial tear after intravitreal bevacizumab injection

Chirag P Shah, Jason Hsu, Sunir J Garg, David H Fischer, Richard Kaiser
American Journal of Ophthalmology 2006, 142 (6): 1070-2
17157598

PURPOSE: To report two cases of a retinal pigment epithelial (RPE) tear after intravitreal bevacizumab injection for exudative age-related macular degeneration (AMD).

DESIGN: Observational case series.

METHODS: Two patients presented with occult choroidal neovascularization secondary to AMD. Both patients received intravitreal bevacizumab injections.

RESULTS: The first patient developed a RPE tear shortly after a third intravitreal bevacizumab injection. The second patient developed a RPE tear 10 days after a second intravitreal bevacizumab injection.

CONCLUSIONS: Although RPE tears may occur spontaneously as part of the natural history of exudative AMD, patients may develop visually devastating RPE tears after repeat intravitreal bevacizumab injection. Further studies are needed to determine the incidence of RPE tears after intravitreal bevacizumab injections.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
17157598
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"